Alert archive / Kansas / River Flood Warnings in 2019

River Flood Warning 106, NWS Springfield, MO

September 22, 2019Bourbon County, Kansas

NWS Springfield, MO issued this river flood warning at Sep 22, 2019, 7:52 PM CDT for Bourbon County, Kansas. It took effect at Sep 23, 2019, 10:12 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2019, 7:52 PM CDT (00:52 UTC)
In effect from
Sep 23, 2019, 10:12 AM CDT
Expired
Sep 23, 2019, 4:35 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River at Fort Scott (FSKK1). The gauge peaked at 37.21 ft at Sep 23, 2019, 11:00 AM CDT.

actionminormoderatemajor1020304009/2309/24
Action stage
36 ft
Minor stage
38 ft
Moderate stage
42 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Sep 22, 6:22 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 22, 6:22 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
622 PM CDT Sun Sep 22 2019

...Updated for 00Z Aviation Discussion...

.SHORT TERM...(This evening through Monday)
Issued at 201 PM CDT Sun Sep 22 2019

A large area of rain (occasionally heavy) continues to shift
northeast along the Interstate 44 corridor this afternoon. This
rain is occurring in association with a short wave trough and
beneath the right-entrance region of an upper level jet streak.
Meanwhile, scattered thunderstorms have developed in association
with an approaching cold front across eastern Kansas.

As we head into this evening, the main area of rain will continue
to shift northeast into eastern Missouri. Convection along that
cold front should fill in a bit and track into western Missouri
early this evening and then impact much of the area from later
this evening into the early overnight period. Showers and storms
should end across south-central Missouri either late tonight or
early Monday morning.

We have kept the Flash Flood Watch going for extreme southeastern
Kansas and west-central Missouri with one more potential round of
heavy rainfall expected. We cannot rule out a locally damaging
wind gust or two with these storms given ample amounts of CAPE and
deep layer shear.

The prospects then look good for fog late tonight and early
Monday morning as skies begin to clear behind that passing cold
front. It would not be surprising if we need a Dense Fog Advisory
for areas near and west of the I-44 corridor at some point.

Once the fog dissipates, Monday looks pleasant as surface high
pressure builds into the area. Highs should range from the upper
70s to lower 80s.

.LONG TERM...(Monday Night through Sunday)
Issued at 201 PM CDT Sun Sep 22 2019

That front will then lift back north into the area from Monday
night into Tuesday beneath a confluent flow aloft. Chances for
showers and thunderstorms will increase once again starting late
Monday night and especially from Tuesday through at least
Wednesday night.

That frontal boundary should eventually lift north of the area as
we get into later Thursday as the upper level flow becomes more
southwesterly ahead of upper level energy over the southwestern
U.S. While we may see a short break from shower and thunderstorm
potential, that lifting upper level energy should bring additional
opportunities to the area to end the week.

Temperatures for much of the week should be near or slightly above
normal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 622 PM CDT Sun Sep 22 2019

Showers and storms ahead of a cold front will continue to move
across the region this evening before clearing out of the area
later tonight. Some stratus and fog is also possible in the wake
of the front late tonight and early Monday morning, with the
potential for both IFR ceilings and visibilities. High pressure
then settles in for the remainder of the day with mainly sunny
skies.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 1 AM CDT Monday for MOZ055-056-066-067-
     077-078.

KS...Flash Flood Watch until 1 AM CDT Monday for KSZ073-097-101.

&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Raberding
Hazardous weather outlook, Sep 22, 3:53 PM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
353 PM CDT Sun Sep 22 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-232100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
353 PM CDT Sun Sep 22 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Elevated fog risk.

DISCUSSION...

Scattered to numerous showers and thunderstorms will push east
across the outlook area tonight along an advancing cold front.
Locally heavy rainfall and a risk for flooding will persist into
this evening primarily across extreme southeastern Kansas and
west-central Missouri. A few storms may also produce locally
damaging wind gusts this evening.

Areas of fog will develop overnight reducing visibilities to less
than one mile. The highest probability for fog will be near and
north of the Interstate 44 corridor.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Areas of fog will exist Monday morning reducing visibilities to
less than one mile.

Chances for showers and thunderstorms will then return from later
Monday night through much of the week. A few strong to marginally
severe storms will be possible on Tuesday mainly across
southeastern Kansas and west-central Missouri. Locally heavy
rainfall will also be possible, mainly on Tuesday.

Brisk and gusty south winds are expected on Friday with gusts
over 30 mph possible across southeastern Kansas and western
Missouri.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

In the hours before

Local storm report, Sep 22, 6:51 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT SUN SEP 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     FLASH FLOOD      FORT SCOTT              37.84N 94.71W
09/22/2019                   BOURBON            KS   LAW ENFORCEMENT

            REPORTS AROUND THE FORT SCOTT, KANSAS AREA
            OF SEVERAL ROADS IMPASSABLE DUE TO HIGH
            WATER.

&&

KP
Special weather statement, Sep 22, 6:52 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Springfield MO
652 PM CDT Sun Sep 22 2019

KSZ097-230030-
Crawford KS-
652 PM CDT Sun Sep 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAWFORD COUNTY
UNTIL 730 PM CDT...

At 652 PM CDT, Doppler radar was tracking a strong thunderstorm near
Girard, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Pittsburg...                      Frontenac...
Girard...                         Arma...
Mulberry...                       Franklin...
Burgess...                        Croweburg...
Yale...                           Ringo...
Farlington...                     Brazilton...
Polk...                           Englevale...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3765 9491 3759 9461 3740 9462 3756 9497
TIME...MOT...LOC 2352Z 287DEG 28KT 3757 9484

Titus
Local storm report, Sep 22, 7:12 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT SUN SEP 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     FLASH FLOOD      NEVADA                  37.84N 94.36W
09/22/2019                   VERNON             MO   LAW ENFORCEMENT

            LOCAL ROADS AND ONE TO TWO LANES ON WEST
            AUSTIN BLVD ARE IMPASSABLE DUE TO HIGH
            WATER.

&&

KP

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:42 PM CDTFlash Flood WarningSGFBarton, Vernon4 hr
Sep 22, 7:59 PM CDTSpecial Weather StatementSGFBarton31 min
Sep 22, 8:34 PM CDTSpecial Weather StatementSGFDade26 min
Sep 22, 9:00 PM CDTSpecial Weather StatementSGFDade30 min
Sep 22, 9:27 PM CDTSpecial Weather StatementSGFPolk33 min
Sep 23, 4:42 AM CDTDense Fog AdvisorySGFBarton, Benton, Cedar, Hickory, St. Clair, Vernon4 hr
Sep 23, 6:10 AM CDTRiver Flood WarningSGFSt. Clair13 hr

Nearby

River Flood Warnings in Kansas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.